Alert archive / Illinois / Tornado Warnings in 2025

Tornado Warning 7, NWS Chicago, IL

March 19, 2025Cook County, Will County, Illinois; Lake County, Indiana

NWS Chicago, IL issued this tornado warning at Mar 19, 2025, 5:29 PM CDT for Cook County, Will County, Illinois; Lake County, Indiana. It was in force for 31 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 19, 2025, 5:29 PM CDT (22:29 UTC)
Expired
Mar 19, 2025, 6:00 PM CDT
In force
31 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Cook County, IL, Will County, IL, Lake County, IN

The radar

The Chicago radar (KLOT), 41 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 19, 5:29 PM CDTTSTM WND GST 711 Ssw Park Forest, ILReported by personal weather station KILPARKF15.
Mar 19, 5:35 PM CDTTORNADO1 Wsw Lynwood, ILDamage surveys confirmed an EF-0 tornado. A tornado touched down near Joe Orr Road west of Torrence Avenue in Lynwood. This brief tornado caused damage to the roof of two industrial buildings with winds estimated at 85 mph. Pieces of debris were blown onto Tor
Mar 19, 5:42 PM CDTTSTM WND DMG1 Sse Highland, INThree trees uprooted on houses on Forrest Dr. Via social media. Time estimated by radar.
Mar 19, 5:43 PM CDTTORNADO1 Sw Highland, INDamage surveys confirmed an EF-0 tornado. A tornado touched down just northwest of the intersection of US-41 and 45th Street in Highland. This tornado first caused damage to the roof of a commercial building on US-41, then continued east northeast into a resid
Mar 19, 5:46 PM CDTTORNADO2 Nne Griffith, INDamage surveys confirmed an EF-0 tornado. A tornado touched down near West 29th Place, just east of Colfax Street in Gary. This brief tornado uprooted two large trees with estimated winds of 75 mph, as well as blowing out the glass doors at the entrance of the

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 19, 12:16 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1447 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

333 
WFUS53 KLOT 192229
TORLOT
ILC031-197-INC089-192300-
/O.NEW.KLOT.TO.W.0007.250319T2229Z-250319T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Chicago/Romeoville
529 PM CDT Wed Mar 19 2025

The National Weather Service in Chicago has issued a

* Tornado Warning for...
  Southeastern Will County in northeastern Illinois...
  Southeastern Cook County in northeastern Illinois...
  Northwestern Lake County in northwestern Indiana...

* Until 600 PM CDT.

* At 528 PM CDT, severe thunderstorms capable of producing a tornado
  were located along a line extending from Homewood to Steger to near
  Beecher, moving northeast at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* These dangerous storms will be near...
  Dyer, Highland, Sauk Village, Riverdale, Ford Heights, Crete, East 
  Chicago, Griffith, St. John, and Lansing around 535 PM CDT.
  Gary around 540 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4164 8765 4163 8740 4134 8740 4130 8774
      4142 8771 4156 8775
TIME...MOT...LOC 2228Z 238DEG 46KT 4156 8768 4147 8763 4138 8767 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Carlaw
3 follow-up statements
983 
WWUS53 KLOT 192237
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
537 PM CDT Wed Mar 19 2025

ILC031-197-INC089-192300-
/O.CON.KLOT.TO.W.0007.000000T0000Z-250319T2300Z/
Will IL-Cook IL-Lake IN-
537 PM CDT Wed Mar 19 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR EAST
CENTRAL WILL...SOUTHEASTERN COOK AND NORTHWESTERN LAKE COUNTIES...

At 537 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located along a
line extending from Calumet City to Dyer to near Beecher, moving
northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These dangerous storms will be near...
  Dyer, Highland, East Chicago, Griffith, St. John, Lake Dalecarlia, 
  Gary, Lansing, Calumet City, and Hammond around 540 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4161 8754 4163 8740 4134 8740 4131 8764
      4147 8761 4159 8764
TIME...MOT...LOC 2237Z 241DEG 44KT 4162 8755 4150 8750 4134 8757 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Carlaw
309 
WWUS53 KLOT 192244
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
544 PM CDT Wed Mar 19 2025

ILC031-197-192253-
/O.CAN.KLOT.TO.W.0007.000000T0000Z-250319T2300Z/
Will IL-Cook IL-
544 PM CDT Wed Mar 19 2025

...THE TORNADO WARNING FOR EAST CENTRAL WILL AND SOUTHEASTERN COOK
COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CDT for northeastern
Illinois.

&&

LAT...LON 4134 8740 4132 8753 4161 8752 4163 8740
TIME...MOT...LOC 2243Z 238DEG 43KT 4161 8749 4156 8749 4153 8744 4137
8749

$$

INC089-192300-
/O.CON.KLOT.TO.W.0007.000000T0000Z-250319T2300Z/
Lake IN-
544 PM CDT Wed Mar 19 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
NORTHWESTERN LAKE COUNTY...

At 543 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located along a
line extending from Hammond to Munster to Griffith to near Cedar
Lake, moving northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These dangerous storms will be near...
  East Chicago, Griffith, St. John, Gary, Hammond, Schererville, and 
  Cedar Lake around 550 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4134 8740 4132 8753 4161 8752 4163 8740
TIME...MOT...LOC 2243Z 238DEG 43KT 4161 8749 4156 8749 4153 8744 4137
8749

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Carlaw
474 
WWUS53 KLOT 192252
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
552 PM CDT Wed Mar 19 2025

INC089-192302-
/O.EXP.KLOT.TO.W.0007.000000T0000Z-250319T2300Z/
Lake IN-
552 PM CDT Wed Mar 19 2025

...THE TORNADO WARNING FOR NORTHWESTERN LAKE COUNTY WILL EXPIRE AT
600 PM CDT...

The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.  

A Tornado Watch remains in effect until 900 PM CDT for northeastern
Illinois.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Chicago.

&&

LAT...LON 4134 8740 4132 8753 4161 8752 4163 8740
TIME...MOT...LOC 2252Z 238DEG 46KT 4167 8736 4162 8736 4159 8731 4143
8736

$$

Carlaw

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Mar 19, 3:49 PM CDT, 1 hour 40 minutes earlier. Its key messages:

  • Level 3 of 5 severe thunderstorm into early this evening. Main threat being possible tornadoes.
  • Accumulating wet wind whipped snow late tonight across portions of the area. Hazardous travel possible late tonight into the early Thursday morning commute.
  • Seasonal conditions this weekend into early next week with several chances for precipitation, highest on Sunday
Area forecast discussion, Mar 19, 3:49 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
349 PM CDT Wed Mar 19 2025

.KEY MESSAGES...

- Level 3 of 5 severe thunderstorm into early this evening.
  Main threat being possible tornadoes.

- Accumulating wet wind whipped snow late tonight across
  portions of the area. Hazardous travel possible late tonight
  into the early Thursday morning commute.

- Seasonal conditions this weekend into early next week with
  several chances for precipitation, highest on Sunday

&&

.MESOSCALE...
Issued at 349 PM CDT Wed Mar 19 2025

Convective mode question seems to be getting clearer for our CWA as
QLCS is quickly organizing to our southwest. There has been a
dramatic improvement in low level shear profiles in the KILX
VWP with 0-1km SRH near 200 m2/s2, so despite the QLCS mode,
there remains a tornado threat with MVs or even transient
supercellular features embedded within the line along and
especially south of the strong quasi-stationary front roughly
located near I-80. Besides that, damaging winds will be possible
with this line as it moves across about the southern half of
our CWA.

Farther south, there are some more isolated cells south of the
developing QLCS. These cells will have a better chance of evolving
into discrete supercells, with some potential they could clip our
extreme southeast CWA if they don't turn right too quickly.
Obviously any discrete right moving supercell in this strongly
sheared environment would pose a supercellular tornado risk.

- Izzi

&&

.DISCUSSION...
Issued at 250 PM CDT Wed Mar 19 2025

Mid evening Through Thursday:

As the dryline moves east of the area this evening, the severe
threat will depart with it. While there may be a brief lull in
the precipitation, the surface low will slowly move east through
the area. North winds will drive cold air advection and drop
temperatures below freezing overnight, with a wet bulb
temperatures falling to the freezing mark across the I-39
corridor as far south as northern La Salle county. Precipitation
will change over to wet slushy snow accumulations through
Thursday morning.

The storm system's deformation axis will be fairly potent, and
there will be a period of heavy wet snow accumulation with
several hour period of 0.75-1" per hour rates. However, there
are several limiting factors preventing higher confidence in the
forecast: location of the heavier snow and moisture. Over the
last couple days, models have trended the corridor of higher QPF
with the better forcing along with the center of the low a bit
farther south. Even at this time window, it is difficult to
have high confidence in the exact location. Additionally, the
amount of QPF will drive snow totals, and model guidance has not
been in great agreement. The RAP remains on the higher end of
the QPF spectrum, and if this solution were to manifest itself,
forecasted snow totals could be underdone. Right now the highest
confidence in higher totals, currently forecast between 2 to 3
inches, is from southern Lee County to northern Livingston
County northeastward approaching the west and southwest suburbs,
with 1 to 2 inches fore the rest of the forecast area. Finally,
the low level thermal profiles are marginally supportive for
rapid road accumulations, though that could be overcome by the
heavier snow rates.

Impacts during the overnight period will not be just from the
snow. Winds will switch to the north tonight and eventually to
the northwest around midnight. A strong northerly low level jet
will increase with winds at 925 mb 50+ knots. Surface wind gusts
are expected to be up to 45 mph overnight. A wind advisory was
issued last night on the midnight shift and that seems
reasonable. And while snow totals are on the lower side, when
coupled with winds this strong, visibilities can be lowered and
with the potential for some convective snow showers increasing
snow rates at times up to an inch an hour. It can make fore
slippery, if not hazardous, travel. Strong consideration was
given to potentially issuing a Winter Weather Advisory with the
mix of brief heavy rates and visibility reductions from wind.
But given the uncertainty on the location of the heaviest rates,
short lived period, and the window being an unfavorable time of
day and marginal low level temperatures,  it was held off for
now. This is something the evening shift can hone in on for the
thermal profiles during the period of heavy snow rates.

The last bit of uncertainty with this system is the exact time
that this low moves through and east of the area. There is a
strong possibility that this system is still lingering over the
Chicago Metro area during the early part of the morning rush.
With the potential for snow showers having slightly higher
rates, some slippery travel is still possible tomorrow morning,
especially across the Chicago metro area into Northwest Indiana.

Once the low exits to the east, conditions will dry for a
quieter Thursday. Winds will remain out of the northwest driving
cooler temperatures maxing out in the 40s (maybe only in the
upper 30s for areas closer to the Wisconsin stateline). For
more information about the extended forecast, see the previous
discussion below.

DK/KMD

Thursday Night through Wednesday:

Following a much cooler day on Wednesday behind the departing
storm system, winds will turn southerly and modest low level
warm advection will commence ahead of an upper Great Lakes low
and impending cold front. This should keep temperatures from
dropping off too much during the night. Nonetheless, Thursday
night will be cool with lows forecast in the upper 20s, maybe
staying up near freezing in and around the city. The continued
feed of mild low level air during the day will pull highs back
into the middle and upper 50s in the afternoon. Friday also
looks to be on the breezy side with a potent low level jet
moving over ahead of the front. Made the decision to again bump
winds in the forecast beyond the NBM's solution to include some
30-35 mph gusts area-wide during the afternoon. Although,
looking at forecast soundings, gusts could possibly be closer to
40 mph for a majority of the afternoon. Some filtered sunshine
during the morning will give way to building cloud cover through
the day in anticipation of this front and an associated precip
potential.

Guidance is in better agreement on this system than 24 hours
ago and the GFS has finally dropped the idea that a surface low
pressure center will embed itself along the front before moving
overhead. The front should move into our northwest late Friday
evening and work across the CWA through the night. There remains
quite a bit of discrepancy in precip coverage; the GFS and NAM
are more aggressive than the Euro coming in with a sharper front
and more layer moisture. Anywhere from isolated to a period of
densely scattered showers are on the table. It's possible too
that a brief window of snow or a rain/snow mix materializes
toward the end of the event as the low levels cool behind the
front. At this point, no noteworthy impacts are anticipated with
this system. Saturday will be dry with clearing skies and highs
back down in the 40s.

Another, more interesting northern stream Pacific origin trough
will pass through the Great Lakes region on Sunday. This system
packs a bit more punch than Friday night' system, and will
likely have a bit better moisture feed and thus precipitation
chances are correspondingly in the likely category. There are
still some timing discrepancies to resolve. Confidence is high
that temperatures Sunday night into early Monday will support a
mix or even a changeover to snow (across north central IL),
though it is not clear how much of the storm's deformation axis
will affect northern IL.

Northwest flow will remain in place behind this system early
next week, and this will keep temperatures cooler than normal.
Subtle weak waves may bring low end precipitation chances at
times.

Doom/KMD

&&

.AVIATION /18Z TAFS THROUGH 00Z FRIDAY/...
Issued at 1216 PM CDT Wed Mar 19 2025

Primary aviation concerns include:

- Ongoing showers with embedded thunder through early afternoon

- Period of strong to severe thunderstorms this afternoon

- Wind shift from northeast to northwest this evening with gusts
  above 30kt overnight

- Transition from rain to snow overnight, ending by daybreak

Scattered showers will continue moving across the airspace early
this afternoon associated with steepening mid-level lapse rates
in advance of an approaching cyclone. A few thunderstorms cannot
be ruled out within the broader region of showers, but will
leave a formal mention of -TSRA out of the TAFs for now. With
the warm front expected to remain stalled south of the terminals
through the afternoon, winds will remain out of the east to
northeast. Cigs should remain VFR through the afternoon, as
well.

During the late afternoon, clusters of thunderstorms will sweep
across the terminals potentially accompanied with hail and
damaging winds. The inherited TEMPO groups centered around 00Z
remain appropriate.

A sharp northwesterly wind shift will occur behind the
thunderstorms this evening. There is high confidence in gusts
exceeding 30kt and medium confidence in occasional gusts to 40kt
generally between 00 and 12Z with the strongest gusts between
06 and 10Z. At the same time, ongoing rain showers will
transition to snow, especially after 06Z. While snow may
struggle to accumulate at the terminals due to relatively warm
grounds, a slushy inch or two cannot be ruled out on grassy or
elevated surfaces. In addition, visibility may be sharply
reduced during the period of strongest winds and falling snow.
Finally, cigs will lower to IFR overnight as snow is falling.

Conditions will improve from west to east toward and especially
after daybreak Thursday as precipitation ends and cigs scatter.
Winds will be slow to ease, with gusts up to 30 kt through noon.

Borchardt

&&

.MARINE...
Issued at 413 AM CDT Wed Mar 19 2025

A period a gale fore winds and very hazardous waves is
anticipated along southern Lake Michigan nearshore waters today
into Thursday. Southerly gales will be possible as early as this
afternoon along the Indiana nearshore waters and maybe reaching
as far north as the Chicago shore. The northward extent of
gales during the day today will be dictated by the position of a
warm front that will cut across the far southern reaches of the
lake this afternoon. A period of gusty, potentially severe
thunderstorms is also expected over the lake from mid-afternoon
through early evening today. As the front pulls away to the
south this evening, a surge of gale force winds will drive down
the lake from the north and remain into Thursday morning before
winds steadily subside. The NNW flow will lead to significant
waves up to 16 ft and occasional waves over 20 ft along the
Indiana nearshore waters Thursday morning.

Doom

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory from 10 PM this evening to 7 AM CDT Thursday for
     ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-ILZ012-
     ILZ013-ILZ019-ILZ020-ILZ021-ILZ103-ILZ104-ILZ105-ILZ106-
     ILZ107-ILZ108.

     Wind Advisory until 7 AM CDT Thursday for ILZ023-ILZ032-ILZ033-
     ILZ039.

IN...Wind Advisory from 10 PM this evening to 7 AM CDT Thursday for
     INZ001-INZ002.

     Wind Advisory until 7 AM CDT /8 AM EDT/ Thursday for INZ010-
     INZ011-INZ019.

LM...Gale Warning from 9 PM this evening to 1 PM CDT Thursday for
     the IL and IN nearshore waters.

     Small Craft Advisory until 9 PM CDT this evening for the IN
     nearshore waters.

&&

Visit us at weather.gov/chicago
Hazardous weather outlook, Mar 19, 3:27 PM CDT, 2 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
327 PM CDT Wed Mar 19 2025

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-202030-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
327 PM CDT Wed Mar 19 2025 /427 PM EDT Wed Mar 19 2025/

This Hazardous Weather Outlook is for portions of north central
Illinois...northeast Illinois and northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk...with an associated:
     Level 3 of 5 Tornado Risk.
     Level 2 of 5 Damaging Wind Risk...up to 60 mph.
     Level 2 of 5 Large Hail Risk...up to quarter size.
  Elevated Non Thunderstorm Wind Risk.
  Limited Snow Risk.

DISCUSSION...

A few storms this afternoon and early evening may also be strong to
severe and feature damaging winds and hail. A few tornadoes may
occur, especially along and south of I-80.

After a brief period of strong southerly winds to 45 mph through
early evening south of the Kankakee River valley, winds will then
turn northwesterly late this evening and gust to around 45 mph
across the entire area into early Thursday morning.

A period of wind-whipped wet snow is anticipated overnight
tonight. Slushy accumulations are possible, especially on cooler
surfaces such as bridges and overpasses, and periods of poor
visibility are likely overnight. Impacts may stretch into parts
of the Thursday morning commute.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday...
  Limited Snow Risk in the morning.
Monday and Tuesday...
  Limited Snow Risk.

.SPOTTER INFORMATION STATEMENT...

  Spotters will likely be needed through mid evening.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the northeast at 45 mph.

LMZ740>745-202030-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
327 PM CDT Wed Mar 19 2025

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Gale force winds and  hazardous waves.
  Limited Thunderstorm Risk...with an associated:
     Level 2 of 5 Thunderstorm Wind Gust Risk...up to 50 knots.
     Level 1 of 5 Hail Risk...up to quarter size.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday...
  Gale force winds and hazardous waves.
Friday through Sunday...
  Hazardous conditions for small craft are likely at times.

KMD

Visit us at www.weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, Mar 19, 4:47 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
447 PM CDT Wed Mar 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     Tstm Wnd Gst     5 ENE Streator          41.15N 88.75W
03/19/2025  M57 MPH          La Salle           IL   Public

            Reported by personal weather station.

&&

MDB
Special weather statement, Mar 19, 4:51 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
451 PM CDT Wed Mar 19 2025

ILZ012-013-192230-
Kane IL-DuPage IL-
451 PM CDT Wed Mar 19 2025

...STRONG THUNDERSTORMS WILL IMPACT KANE AND SOUTHWESTERN DUPAGE
COUNTIES THROUGH 530 PM CDT...

At 451 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hampshire to near Elburn to near North
Aurora to Oswego. Movement was east at 30 mph. The Aurora Sugar
Grove Airport recorded a wind gust to 46 mph with these storms.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Surface observations.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Winfield, Valley View, Elburn, Naperville, North Aurora, Geneva, Lily
Lake, Lisle, Aurora, Wheaton, Campton Hills, Virgil, Burlington, West
Chicago, Hampshire, Warrenville, South Elgin, Gilberts, Montgomery,
Woodridge, Pingree Grove, Wayne, Dupage Airport, Batavia, and St.
Charles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM CDT for northeastern
Illinois.

&&

LAT...LON 4197 8827 4187 8808 4173 8803 4172 8833
      4186 8856 4206 8860 4207 8859 4215 8859
      4215 8833
TIME...MOT...LOC 2151Z 251DEG 24KT 4205 8860 4186 8853 4181 8839 4169
8831

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Carlaw
Local storm report, Mar 19, 4:58 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
458 PM CDT Wed Mar 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     Tstm Wnd Dmg     8 SSE Graymont          40.77N 88.71W
03/19/2025                   Livingston         IL   Broadcast Media

            Semi overturned on I-55 southbound south of
            mile marker 191. Relayed by broadcast media.

&&

MDB
Local storm report, Mar 19, 5:06 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
506 PM CDT Wed Mar 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     Tstm Wnd Gst     2 WNW Morris            41.36N 88.45W
03/19/2025  M54 MPH          Grundy             IL   Public

            Reported by personal weather station.

&&

MDB
Local storm report, Mar 19, 5:11 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
511 PM CDT Wed Mar 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     Tstm Wnd Gst     3 SE Batavia            41.82N 88.27W
03/19/2025  E67 MPH          Kane               IL   Public

            Reported by personal weather station
            KILAUROR58.

&&

MDB
Local storm report, Mar 19, 5:16 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
516 PM CDT Wed Mar 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     Hail             1 NE Romeoville         41.65N 88.08W
03/19/2025  E1.00 Inch       Will               IL   Emergency Mngr

            Romeoville EMA called in a report of quarter
            sized with the passing storm.

&&

DK

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 8:57 PM CDTWind AdvisoryLOTFord, Iroquois, Kankakee, Livingston31 hr
Mar 19, 2:57 AM CDTWind AdvisoryLOTBoone, Cook, DeKalb, DuPage, Grundy, Kane and 8 more28 hr
Mar 19, 10:14 AM CDTSpecial Weather StatementLOTDeKalb16 min
Mar 19, 10:29 AM CDTSpecial Weather StatementLOTDeKalb16 min
Mar 19, 10:34 AM CDTSpecial Weather StatementLOTMcHenry11 min
Mar 19, 10:44 AM CDTSpecial Weather StatementLOTLaSalle31 min
Mar 19, 10:51 AM CDTSpecial Weather StatementLOTMcHenry39 min
Mar 19, 2:02 PM CDTSpecial Weather StatementLOTDuPage, Kane28 min
Mar 19, 4:12 PM CDTSevere Thunderstorm Warning Considerable damage threatLOTLivingston48 min
Mar 19, 4:24 PM CDTSevere Thunderstorm WarningLOTGrundy, Kendall, LaSalle, Will51 min
Mar 19, 4:44 PM CDTDust Storm AdvisoryLOTFord, Iroquois, Kankakee2 hr
Mar 19, 4:51 PM CDTSpecial Weather StatementLOTDuPage, Kane39 min
Mar 19, 4:51 PM CDTSevere Thunderstorm WarningLOTFord, Grundy, Iroquois, Kankakee, Livingston, Will39 min
Mar 19, 4:56 PM CDTSpecial Marine WarningLOT2 hr
Mar 19, 5:01 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Will44 min
Mar 19, 5:02 PM CDTTornado WarningLOTWill28 min
Mar 19, 5:15 PM CDTSevere Thunderstorm WarningLOTKankakee45 min
Mar 19, 5:17 PM CDTSevere Thunderstorm WarningLOTFord, Livingston43 min
Mar 19, 5:38 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois35 min
Mar 19, 5:38 PM CDTTornado WarningLOTIroquois, Kankakee20 min
Mar 19, 5:27 PM CDTSevere Thunderstorm WarningLOTJasper, Lake, Newton, Porter56 min

Nearby

Tornado Warnings in Illinois, 2025Tornado Warnings in Indiana, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.